MAUDE Adverse Event Report: DATASCOPE CORP. LINEAR 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. LINEAR 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0480-01
Medical Device Problem Codes Restricted Flow rate (1248); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon catheter intra-aortic balloon (iab) had alarm of ab catheter restriction.The rn observed blood in the tubing and immediately placed the pump in standby mode and clamped the tubing.No blood entered the pump.The catheter was subsequently removed and replaced with a new one.There was no harm reported.
 
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of our investigation.
 
Additional Manufacturer Narrative
Updated fields - b4, d9 device available for evaluation and date return to manufacture, g3, g6, h2, h3, h6 (type of investigation, investigation findings, component code, investigation conclusions), h11.Correctional field: e3.(b)(6) reached out regarding a patient with an axillary iab catheter that triggered a 'catheter restriction' alarm on day 16 of initial therapy.She mentioned calling the esp line and speaking with a representative who requested additional information.The bedside nurse observed blood in the tubing, placed the pump in standby mode, and clamped the tubing.No blood entered the cardiosave pump.The catheter was subsequently removed and replaced with a new one.The original catheter is available for evaluation, but it was cut at the y-fitting, which was discarded, and no serial number is available.The product was returned with the membrane completely unfolded and blood on the interior and exterior of the iab and between catheter and sheath.The iab was returned cut with only the membrane and a partial piece of the catheter tubing included.The maquet sheath was returned covering the catheter tubing.One kink was observed on the catheter tubing 51.6cm from the iab tip.An underwater leak test of the balloon membrane and the portion of catheter tubing returned was performed and no leaks were found.Due to the condition of the returned iab, it could not be connected to the pump to attempt replicating the reported alarm.The evaluation was unable to confirm the reported failure.It was difficult to preform additional leak tests and pump test due to the condition of the returned iab.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the reported failure.However, since the product was not returned, we were unable to evaluate the device.Therefore, the reported failure cannot be confirmed and cannot determine a root cause.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.Each iab manufactured is 100% inspected and the controls put in place during the manufacturing of the iab would catch a defect and not allow non-conforming device to be released.The trend review did not identify an adverse trend (increase in number of complaints over past three (3) months).

Brand Name
LINEAR 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key23277312
Report Number2248146-2025-0000610
Device Sequence Number21034963
Product Code DSP
UDI-Device Identifier10607567106564
UDI-Public(01)10607567106564
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0480-01
Device Catalogue Number0684-00-0480-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE.
Patient Age69 YR
Patient SexMale
Patient Weight85 KG